Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 40, NWS New Orleans, LA

June 13, 2014Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Jun 13, 2014, 9:09 AM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2014, 9:09 AM CDT (14:09 UTC)
Expired
Jun 13, 2014, 11:15 AM CDT
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA

The radar

The Ft Polk radar (KPOE), 126 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WGUS54 KLIX 131409
FFWLIX
LAC077-125-131615-
/O.NEW.KLIX.FF.W.0040.140613T1409Z-140613T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
909 AM CDT FRI JUN 13 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ROADS...
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...

* UNTIL 1115 AM CDT

* AT 906 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. RAINFALL 
RATES OF AROUND 2 INCHES PER HOUR MAY PRODUCE UP TO 4 INCHES OF 
RAINFALL IN TWO HOURS WHICH WILL LIKELY RESULT IN AREAS OF FLASH 
FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LETTSWORTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3087 9181 3098 9181 3105 9173 3104 9169
      3099 9165 3100 9163 3096 9158 3074 9131
      3050 9150 3055 9172 3062 9176 3071 9174
      3079 9178 3081 9181 3084 9181 3086 9183

$$

22/TD
1 follow-up statement
219 
WGUS74 KLIX 131543
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1043 AM CDT FRI JUN 13 2014

LAC077-125-131550-
/O.CAN.KLIX.FF.W.0040.000000T0000Z-140613T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POINTE COUPEE LA-WEST FELICIANA LA-
1043 AM CDT FRI JUN 13 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST FELICIANA AND
POINTE COUPEE PARISHES...

AT 1040 AM CDT...HEAVY RAINFALL ENDED PRIOR TO 1000 AM...AND NO 
FLOODING WAS REPORTED. THE FLASH FLOOD WARNING HAS BEEN CANCELLED 
FOR WEST FELICIANA AND POINTE COUPEE PARISHES. 


LAT...LON 3087 9181 3098 9181 3105 9173 3104 9169
      3099 9165 3100 9163 3096 9158 3074 9131
      3050 9150 3055 9172 3062 9176 3071 9174
      3079 9178 3081 9181 3084 9181 3086 9183

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:06 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 13, 6:06 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
606 AM CDT FRI JUN 13 2014

.UPDATE...

BRIEF UPDATE TO INCREASE POPS TO LIKELY ACROSS NORTHERN HALF OF
THE AREA AS AREAL COVERAGE OF CONVECTION HAS INCREASED
CONSIDERABLY OVER THE LAST HOUR. 35

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT FRI JUN 13 2014/

SYNOPSIS...

SURFACE HIGH REMAINS CENTERED NEAR THE FLORIDA KEYS THIS MORNING.
A WEAK FRONTAL BOUNDARY EXTENDS FROM SOUTHERN VIRGINIA INTO
NORTHERN LOUISIANA NEAR ALEXANDRIA...TO SOUTHEAST TEXAS. ONE
CLUSTER OF CONVECTION IS MOVING ACROSS SOUTHERN MISSISSIPPI...BUT
IT IS CURRENTLY MOVING EASTWARD JUST TO THE NORTH OF OUR CWA.
ANOTHER CLUSTER IS DEVELOPING ALONG THE TEXAS-LOUISIANA BORDER TO
THE NORTH OF LAKE CHARLES. AT 3 AM...TEMPERATURES RANGED FROM THE
MID 70S TO LOWER 80S WITH DEW POINTS IN THE LOWER AND MIDDLE 70S.

SHORT TERM...

WITH CURRENT CONVECTION OVER SOUTHERN MISSISSIPPI SKIRTING THE
AREA...HAVE LOWERED RAIN CHANCES SOMEWHAT...KEEPING POPS IN THE
SCATTERED/CHANCE CATEGORY TODAY. MESOSCALE MODEL SOLUTIONS
CARRYING SEVERAL DIFFERENT SCENARIOS WITH RESPECT TO CONVECTIVE
TRENDS. MOST LIKELY SCENARIO CONTINUES TO BE WEAKENING OF THE
CURRENT CONVECTION DURING THE MORNING WITH A REDEVELOPMENT BY
EARLY AFTERNOON ALONG LAKE/SEA BREEZE BOUNDARIES. BEYOND TODAY...A
NARROW UPPER RIDGE BUILDS INTO THE AREA. ONLY ISOLATED CONVECTION
IS ANTICIPATED OVER THE WEEKEND...MAINLY DURING THE AFTERNOON AND
EARLY EVENING HOURS OVER LAND...AND OVER THE GULF DURING THE
OVERNIGHT HOURS. DO NOT EXPECT TEMPERATURES TO STRAY TOO FAR FROM
NORMAL OVER THE WEEKEND. 35

LONG TERM...

NOT A LOT OF DIFFERENCE IN LARGE SCALE SCENARIOS FROM THE MEDIUM
RANGE MODELS THROUGH DAY 8. WEAK UPPER RIDGING WILL EXTEND FROM
THE SOUTH TEXAS COAST NORTHEASTWARD TO THE LOUISIANA AND
MISSISSIPPI COASTS. THIS WILL RESULT IN PARTLY SUNNY DAYS AND
MOSTLY CLEAR NIGHTS WITH CONVECTION REMAINING ISOLATED AND MAINLY
CONFINED TO DIURNALLY FAVORED TIMING. ONE COULD ARGUE FOR NOT
CARRYING ANY RAIN CHANCES IN THE FORECAST THROUGH THE WORK
WEEK...BUT WILL CONTINUE VERY SMALL MENTION WHERE IT MAINTAINS
CONTINUITY WITH NEIGHBORING OFFICES. WITH CONTINUED DRYING...HIGH
TEMPERATURES SHOULD SLOWLY CREEP ABOVE NORMAL LEVELS DURING THE
WORK WEEK WITH MOST HIGHS IN THE LOWER 90S. 35

AVIATION...

WATCHING CONVECTION NORTH OF KMCB...THE JURY IS STILL OUT IF THIS
CONVECTION WILL IMPACT ANY OF THE TERMINALS THIS MORNING. WILL HAVE
TO MONITOR FOR FUTURE CONVECTIVE DEVELOPMENT OVER THE NEXT SEVERAL
HOURS. WILL HAVE TO CONSIDER REMOVING TEMPO GROUPS FOR TSRA WITH
AMENDMENTS OR WILL HOLD OFF UNTIL 12Z ISSUANCE DEPENDING ON HOW
CONVECTION BEHAVES. EXPECT SHOWER AND THUNDERSTORM DEVELOPMENT TO
CONTINUE TODAY...BUT OUTSIDE OF CONVECTION EXPECT VFR CONDITIONS TO
PREVAIL THROUGH THE FORECAST PERIOD. 13/MH

MARINE...

A WEAK FRONTAL BOUNDARY WILL TRY AND PUSH ITS WAY INTO THE COASTAL
WATERS TODAY THROUGH THE EARLY PART OF THE WEEKEND. THIS BOUNDARY
WILL BE THE FOCUS FOR SOME CONVECTION TODAY AND SATURDAY. THIS
BOUNDARY SHOULD CONTINUE TO WEAKEN OVER THE NEXT FEW DAYS. OUTSIDE
OF THIS WEAK BOUNDARY...BROAD SURFACE HIGH EXTENDING FROM THE
WESTERN ATLANTIC ACROSS THE GULF OF MEXICO WILL KEEP WINDS GENERALLY
FROM THE SOUTH AT 10 KNOTS OR LESS THROUGH THE PERIOD. SEAS WILL
BE FAIRLY BENIGN WITH SEAS OF 1 TO 3 FEET IN THE OFFSHORE WATERS AND
1 FOOT OR LESS IN THE SOUNDS AND LAKES. 13/MH

DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT AND MONITORING CONVECTIVE TRENDS.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  88  68  88  70 /  70  10  10  10
BTR  89  71  90  72 /  70  10  20  10
ASD  89  72  88  73 /  70  10  20  10
MSY  88  74  88  75 /  70  10  20  10
GPT  88  73  87  75 /  70  10  20  10
PQL  88  71  87  73 /  70  10  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 13, 4:44 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
444 AM CDT FRI JUN 13 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-132145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
444 AM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS SOUTHERN
MISSISSIPPI AND SOUTHEAST LOUISIANA THIS MORNING. THUNDERSTORMS
COULD ALSO REDEVELOP DURING THE AFTERNOON HOURS...ESPECIALLY NEAR
LAKE PONTCHARTRAIN AND COASTAL AREAS. A FEW STORMS COULD BE STRONG
TO SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED...MAINLY AFTERNOON...THUNDERSTORMS WILL BE POSSIBLE
SATURDAY THROUGH THURSDAY...HOWEVER THE THREAT OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

In the hours before

Special weather statement, Jun 13, 4:29 AM CDT, 4 hours 40 minutes before
MSZ071-131030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 AM CDT FRI JUN 13 2014

...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING WALTHALL COUNTY...

AT 426 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES WEST OF COLUMBIA...OR ABOUT OVER
SALEM...MOVING SOUTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TYLERTOWN
AND DEXTER

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 13, 4:59 AM CDT, 4 hours 10 minutes before
LAZ036-037-071-MSZ068>071-131130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
459 AM CDT FRI JUN 13 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...
EAST FELICIANA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...

AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES
NORTHWEST OF MCCOMB TO 25 MILES NORTH OF JACKSON...MOVING SOUTHEAST
AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CROSBY...WOODVILLE...GLOSTER...SMITHDALE...CENTREVILLE...
LIBERTY...SUMMIT...MCCOMB...FELPS...MCCOMB AIRPORT...MAGNOLIA...
GILLSBERG...DARLINGTON...SALEM...EASLEYVILLE...KENTWOOD AND OSYKA

HEAVY RAIN ASSOCIATED WITH !EDIT OR DELETE THIS STORM...OR THESE
STORMS! WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS
!EDIT OR DELETE INCLUDING INTERSTATE #!. DRIVERS TRAVELING THROUGH
THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER
WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR
DRAINAGE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

MJH
Special weather statement, Jun 13, 5:30 AM CDT, 3 hours 39 minutes before
LAZ037-071-MSZ068>071-131130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 AM CDT FRI JUN 13 2014

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...
NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...

AT 526 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTH OF MCCOMB TO 17 MILES
WEST OF LIBERTY...MOVING SOUTHEAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SUMMIT...MCCOMB AIRPORT...MAGNOLIA...GILLSBERG...OSYKA...TYLERTOWN...
EASLEYVILLE...KENTWOOD AND DEXTER

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 13, 7:30 AM CDT, 1 hour 39 minutes before
LAZ037-039-040-050-071-072-MSZ077-080-131400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
730 AM CDT FRI JUN 13 2014

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING PEARL
RIVER COUNTY...ST. HELENA PARISH...LIVINGSTON PARISH...HANCOCK
COUNTY...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN
TANGIPAHOA PARISH...WASHINGTON PARISH...

AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES SOUTH OF PICAYUNE TO 8
MILES WEST OF AMITE...MOVING SOUTHEAST AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
INDEPENDENCE...ABITA SPRINGS...STENNIS SPACE CENTER...PEARL RIVER...
COVINGTON...TICKFAW...SLIDELL AIRPORT...ROBERT...PEARLINGTON...
HAMMOND...SLIDELL...MANDEVILLE...MADISONVILLE...LACOMBE...PONCHATOULA
AND EDEN ISLE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

MJH
Special weather statement, Jun 13, 7:34 AM CDT, 1 hour 35 minutes before
LAZ034>037-048-050-072-MSZ068-069-131400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
734 AM CDT FRI JUN 13 2014

...LINE OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING AMITE
COUNTY...WILKINSON COUNTY...ST. HELENA PARISH...POINTE COUPEE
PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON
PARISH...WEST FELICIANA PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 7 MILES SOUTHEAST OF GREENSBURG TO
34 MILES NORTHWEST OF ST. FRANCISVILLE...MOVING SOUTH AT 10 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
CLINTON...SPILLMAN...WAKEFIELD...JACKSON...MONTPELIER...LETTSWORTH...
PRIDE...ZACHARY...WATSON...WALKER...SPRINGFIELD...SLAUGHTER...NEW
ROADS...MORGANZA...LIVINGSTON...GREENWELL SPRING...BATCHELOR AND
BAKER

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

MJH
Special weather statement, Jun 13, 8:25 AM CDT, 44 minutes before
LAZ050-058-060>064-069-070-072-131430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
825 AM CDT FRI JUN 13 2014

...LINE OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING ST. JOHN THE
BAPTIST PARISH...LIVINGSTON PARISH...UPPER JEFFERSON PARISH...UPPER
PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...
SOUTHERN TANGIPAHOA PARISH...LOWER PLAQUEMINES PARISH...ST. CHARLES
PARISH...LOWER ST. BERNARD PARISH...

AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 21 MILES NORTH OF LAPLACE TO 48
MILES EAST OF EAST NEW ORLEANS...MOVING SOUTH AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
KILLIAN...LAKEFRONT AIRPORT...CHALMETTE...YSCLOSKEY...VIOLET...NEW
ORLEANS...METAIRIE...WESTWEGO...WAGGAMAN...TIMBERLANE...TERRYTOWN...
NORCO...NEW SARPY...MARRERO...KENNER...NEW ORLEANS ARMSTRONG
AIRPORT...HARVEY...HARAHAN...HAHNVILLE...GRETNA...DESTREHAN...BRIDGE
CITY...BOUTTE...BELLE CHASSE AND AVONDALE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND
WIN GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

98/SO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:19 AM CDTSpecial Marine WarningLIX56 min
Jun 13, 8:22 AM CDTAreal Flood AdvisoryLIXOrleans, Saint Bernard, Saint Tammany113 min
Jun 13, 9:06 AM CDTRiver Flood WarningLIXSaint Tammany, Washington64 hr
Jun 13, 9:12 AM CDTSpecial Marine WarningLIX63 min
Jun 13, 10:17 AM CDTSpecial Marine WarningLIX58 min

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.